Alert archive / New York / Marine Weather Statements in 2006
Marine Weather Statement 2, NWS Buffalo, NY
NWS Buffalo, NY issued this marine weather statement at Sep 25, 2006, 10:16 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2006, 10:16 AM EDT (14:16 UTC)
- Expired
- Sep 25, 2006, 1:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
000 FZUS71 KBUF 251416 MWSBUF MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1016 AM EDT MON SEP 25 2006 LEZ040-041-LOZ042>045-251700- /X.NEW.KBUF.MA.S.0002.060925T1416Z-060925T1700Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1016 AM EDT MON SEP 25 2006 ...ISOLATED WATERSPOUTS POSSIBLE THROUGH EARLY AFTERNOON... COLD AIR CROSSING THE WARM LAKE WATERS HAS CREATED EXTREME INSTABILITY ALONG WITH LIGHT WINDS THIS MORNING. THESE CONDITIONS ARE FAVORABLE FOR AN ISOLATED WATERSPOUT OR TWO ALONG THE NEARSHORE WATERS UNTIL NOON OR 1 PM TODAY. WINDS WILL INCREASE EARLY THIS AFTERNOON AND END THE THREAT. MARINERS SHOULD BE ALERT AND TAKE SHELTER IF ONE IS SPOTTED. $$ SFM
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this marine weather statement went out at Sep 25, 10:15 AM EDT, 1 minute earlier.
Area forecast discussion, Sep 25, 10:15 AM EDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BUFFALO NY
1015 AM EDT MON SEP 25 2006
.UPDATE...
COLD ENOUGH ALOFT FOR SOME LAKE EFFECT CLOUDINESS EAST OF THE
LAKES. A BETTER BAND IS VISIBLE EAST OF LAKE ONTARIO. ENOUGH
INSTABILITY TO CARRY LOW CHANCE OF SHOWERS EAST OF BOTH LAKES.
ELSEWHERE PARTLY SUNNY TO MOSTLY CLOUDY. BUFKIT PROFILES AS
DISCUSSED IN EARLIER AFD SHOWS TIGHTENING PRESSURE GRADIENT THIS
AFTERNOON DOWNWIND OF LAKE ERIE FOR WINDS IN THE 15-30 RANGE WITH
GUSTS TO 35 MPH AHEAD OF APPROACHING TROUGH/COLD FRONT OVER THE
CENTRAL LAKES. MADE SOME MINOR TEMP ADJUSTMENTS IN A FEW SPOTS FOR
THIS AFTERNOON OTHERWISE NO OTHER CHANGES.
&&
.AVIATION...
SCATTERED TO BROKEN 3-4K FOOT CIGS WILL PREVAIL MUCH OF THE DAY IN
A COMBINATION OF LAKE EFFECT CLOUDINESS THRU MIDDAY AND DIURNAL
ACTIVITY LATER ON. ANOTHER SHORT WAVE DROPPING SOUTHEAST FROM THE
UPPER LAKES WILL LEAD TO MORE GENERAL MVFR CIGS AFTER 22Z IN THE
WEST...SPREADING TO THE SOUTHERN TIER BY 02Z. A FEW SHOWERS ARE
POSSIBLE THEN TOO. WINDS WILL INCREASE THIS AFTERNOON AND WILL GUST
PAST 30 KTS AT THE TAF SITES.
&&
.MARINE...
WINDS HAVE SUBSIDED ACROSS THE LAKES THIS MORNING AS A NARROW RIDGE
OF HIGH PRESSURE CROSSES THE EASTERN LAKES. EARLY VIS SATELLITE
SHOTS SHOW DISORGANIZED CONVECTIVE CLOUD NEAR AND JUST
OFFSHORE...WHICH CAN BE A SIGN OF WATERSPOUTS...AND LOWER LEVELS ARE
CONDUCIVE FOR A FEW HOURS LATE THIS MORNING/MIDDAY BEFORE THE WINDS
PICK UP THIS AFTERNOON. SO WILL ADD MENTION OF ISOLD SPOUTS IN
NEARSHORES. THE PRESSURE GRADIENT WILL THEN TIGHTEN UP AGAIN THIS
AFTERNOON AHEAD OF NEXT SHORT WAVE DROPPING SOUTHEAST ACROSS THE
LAKES. SMALL CRAFT ADVISORIES WILL BE NECESSARY THIS AFTERNOON AND
TONIGHT FOR LAKE ERIE NEARSHORES...THIS AFTERNOON THROUGH TONIGHT
FOR WESTERN LAKE ONTARIO NEARSHORES AND TONIGHT THROUGH TUESDAY
AFTERNOON FOR THE EASTERN LAKE ONTARIO NEARSHORES.
&&
.PREV DISCUSSION...
/ISSUED 323 AM EDT MON SEP 25 2006/
SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/...
06Z SURFACE ANALYSIS SHOWING AN ILL DEFINED TROUGH/SECONDARY COOL
FRONT EXTENDING ACROSS THE AREA. AREA RADARS SHOWING ASSOCIATED
WIDELY SCATTERED SHOWERS HAVE BEEN WEAKENING DURING THE PAST COUPLE
OF HOURS. WE MAY CONTINUE TO EXPERIENCE SOME LIGHT ACTIVITY EARLY
THIS MORNING ACROSS THE NORTH COUNTRY AND SOUTHERN TIER...BUT FEEL
ACTIVITY WILL BE LIMITED ENOUGH TO KEEP THE MENTION OF PRECIPITATION
OUT OF FORECAST AND HANDLE WITH SHORT TERM FORECASTS IF NEEDED.
WEAK SURFACE RIDGING BUILDING INTO THE AREA SHOULD KEEP THE
REMAINDER OF THE DAY DRY. TOUGH CALL ON CLOUD COVER FORECAST TODAY.
MID LEVEL TROUGH STILL IN PLACE ACROSS THE AREA WITH ASSOCIATED COOL
AIR ALOFT GENERATING ENOUGH DIURNAL INSTABILITY TO DEVELOP MODEST
AMOUNTS OF STRATOCU...BUT THERE MAY BE ENOUGH SUBSIDENCE AND DRY AIR
FROM WEAK RIDGE TO MIX OUT CLOUDINESS. WILL LIKELY SEE OUT BEST
CHANCE FOR SUNSHINE DURING THE MORNING HOURS WITH A GENERAL
DEVELOPMENT OF CLOUDINESS DURING THE AFTERNOON WITH EVEN MORE
CLOUDINESS BY LATE IN THE DAY WILL APPROACH OF UPPER SHORTWAVE
TROUGH FROM THE NORTHWEST.
PRESSURE GRADIENT TIGHTENING THIS AFTERNOON WITH BUFKIT PROFILES
SUGGESTING WINDS 15-25 MPH WITH POTENTIAL GUSTS TO 35 MPH.
MODELS SUGGESTING UPPER TROUGH WILL CROSS THE AREA TONIGHT.
SCATTERED SHOWER ACTIVITY CURRENTLY ASSOCIATED WITH THIS FEATURE
ACROSS NORTHERN ONTARIO...THEREFORE WILL CONTINUE THE POTENTIAL FOR
SCATTERED SHOWERS ACROSS OUR AREA TONIGHT.
RIDGING WORKING INTO THE AREA TUESDAY WILL ALLOW FOR MORE SUNSHINE
AND WEAK WARM AIR ADVECTION SHOULD ALLOW FOR A WARMER DAY THAN TODAY.
A MUCH WARMER DAY IN STORE FOR WEDNESDAY AS STRENGTHENING SOUTHWEST
FLOW AHEAD OF APPROACHING COLD FRONT PUSHES 850 MB TEMPERATURES TO
NEAR +10C WHICH SHOULD EASILY SUPPORT TEMPERATURES IN THE 70S.
PRECIPITATION ASSOCIATED WITH THE FRONT SHOULD HOLD OFF UNTIL LATE
WEDNESDAY NIGHT PER THE SLOWER GFS.
LONG TERM /THURSDAY THROUGH SUNDAY/...
A COLD FRONT WILL MOVE THROUGH ON THURSDAY WITH SHOWERS LIKELY AND A
CHANCE OF THUNDER, THEN THE SUPPORTING UPPER TROUGH WILL BE SLOWER
TO MOVE ACROSS THE AREA, WHICH WILL PRODUCE A CHANCE OF SHOWERS IN
THE COLDER AIR FOR FRIDAY, WITH A CHANCE OF A LINGERING SHOWER AGAIN
SATURDAY. TEMPERATURES WILL BE COOL WITH THE 850MB TEMPERATURE
DROPPING TO AROUND ZERO FRIDAY NIGHT. THE NEXT LOW AND UPPER TROUGH
WILL PUSH IN SATURDAY WITH MORE UNSETTLED WEATHER.
AVIATION...
MVFR CEILINGS WILL PREDOMINATE THROUGH MUCH OF THE DAY WITH A FEW
MORNING SHOWERS POSSIBLE SOUTHEAST OF LAKES ERIE AND ONTARIO.
ANOTHER SHORT WAVE DROPPING SOUTHEAST ACROSS THE LAKES WILL BRING
ANOTHER CHANCE OF SHOWERS AROUND 00Z THROUGH 04Z.
MARINE...
WINDS WILL SUBSIDE ACROSS THE LAKES THIS MORNING AS A NARROW RIDGE
OF HIGH PRESSURE CROSSES THE EASTERN LAKES. THE PRESSURE GRADIENT
WILL TIGHTEN UP AGAIN LATER IN THE DAY AS ANOTHER SHORT WAVE DROPS
SOUTHEAST ACROSS THE LAKES. SMALL CRAFT ADVISORIES WILL BE NECESSARY
THIS AFTERNOON AND TONIGHT FOR LAKE ERIE NEARSHORES...THIS AFTERNOON
THROUGH TONIGHT FOR WESTERN LAKE ONTARIO NEARSHORES AND TONIGHT
THROUGH TUESDAY AFTERNOON FOR THE EASTERN LAKE ONTARIO NEARSHORES.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FOR LEZ040-041 UNTIL 6 AM TUESDAY.
SMALL CRAFT ADVISORY FOR LEZ020 UNTIL MIDNIGHT TUESDAY.
SMALL CRAFT ADVISORY FOR LOZ042-043 UNTIL NOON TUESDAY.
SMALL CRAFT ADVISORY FOR LOZ044-045 FROM 6 PM MONDAY TO 6 PM
TUESDAY.
&&
UPDATE...JJP
AVIATION...SFM
MARINE...SFMHazardous weather outlook, Sep 25, 5:52 AM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 552 AM EDT MON SEP 25 2006 NYZ001>008-010>014-019>021-085-261000- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 552 AM EDT MON SEP 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042-043-261000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 552 AM EDT MON SEP 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ061-LOZ062>065-261000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 552 AM EDT MON SEP 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LOZ044-045-261000- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 552 AM EDT MON SEP 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT TONIGHT AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORIES ARE IN EFFECT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-261000- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 552 AM EDT MON SEP 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF TMA
Nearby
Marine Weather Statements in New York, 2006Every marine weather statement in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.